Effects of cisplatin on testicular tissue and the Leydig cell-pituitary axis


Aydiner A., Aytekin Y., Topuz E.

ONCOLOGY, cilt.54, ss.74-78, 1997 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 54 Konu: 1
  • Basım Tarihi: 1997
  • Doi Numarası: 10.1159/000227665
  • Dergi Adı: ONCOLOGY
  • Sayfa Sayıları: ss.74-78

Özet

The mechanisms responsible for the rapid increases in levels of gonadotropin and steroid hormones upon administration of cisplatin to rats are not clearly understood. In the present study, the morphologic effects of cisplatin on the testis and the relationship of these changes to serum hormone levels were studied in adult rats. Upon administration of a single dose (5 mg/kg) of cisplatin, the levels of testosterone in the peripheral blood decreased and the level of luteinizing hormone (LH) increased. After 3 days, significant damage to the germinal epithelium became detectable by morphologic examination. In Leydig and Sertoli cells, dilatation of the endoplasmic reticulum, structural changes in mitochondria and an increase in the numbers of inclusion bodies were detected. Although blood-testis barriers between Sertoli cells were normal, the relationship between germinal cells and the relationship between germinal cells and Sertoli cells were distorted. It is concluded that damage to Leydig cells and withdrawal of the controlling effects of the germinal epithelium on the LH-Leydig cell axis could explain the changes in serum hormone levels.